MAUDE Adverse Event Report: K2M, INC. POLYAXIAL SCREW; SIZE 5.0X24 MM; POSTERIOR CERVICAL SCREW SYSTEM

K2M, INC. POLYAXIAL SCREW; SIZE 5.0X24 MM; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 7601-05024
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device remains implanted.
 
Event or Problem Description
It was reported that 2 yukon oct polyaxial screws at t1 broke post-operatively.Revision surgery has not been scheduled at this time.This report will capture the second of two screws.
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.Device history records review could not be performed as a valid lot code was not provided and could not be obtained.A review of complaint history associated with the subject catalog number was performed, and no adverse trends were observed.As no devices or x-rays were available, we were unable to determine the root cause conclusively.Non-union may have contributed to the failure.We were unable to confirm if fusion was achieved.According to the yukon surgical technique, these internal fixation devices are load sharing devices which maintain alignment until healing occurs.If healing is delayed or does not occur, the implant could eventually break, bend, or loosen.Post-operative activities may have introduced unanticipated loading to the construct, resulting in fracture.
 
Event or Problem Description

Brand Name
POLYAXIAL SCREW; SIZE 5.0X24 MM
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key11490064
Report Number3004774118-2021-00077
Device Sequence Number14452311
Product Code NKG
UDI-Device Identifier10888857349995
UDI-Public10888857349995
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K171444
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7601-05024
Device Catalogue Number7601-05024
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/17/2021
Supplement Date Received by Manufacturer05/31/2021
Initial Report FDA Received Date03/15/2021
Supplement Report FDA Received Date06/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1